Wildfire, Harper
- When
- June 24, 1:50 PM CST to 8:50 PM CST
- Where
- Harper forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
One structure was reported damaged by the fire.
The Finley Fire burned 3072 acres outside of the town of Buffalo on the 24th. No injuries were reported with the fire, but one structure was damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Finley Fire burned 3072 acres outside of the town of Buffalo on the 24th. No injuries were reported with the fire, but one structure was damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 12:56 PM CST, 54 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
156 PM CDT Fri Jun 24 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 156 PM CDT Fri Jun 24 2022
Today and tomorrow mark the peak of this heat, coming up just to
advisory levels in parts of southeast and north central Oklahoma.
Based on both HI and WBGT forecast maps, we are issuing a heat
advisory for much of north central Oklahoma (down to and including
Oklahoma City) and parts of southeast Oklahoma for tomorrow
afternoon.
Tomorrow afternoon, relief arrives in the form of a cold front. Most
models have this entering northwest Oklahoma mid to late morning,
then making it to I-40 by evening. Additionally, we could see some
scattered showers and storms start to form along and behind the
front in northwest Oklahoma as early as late afternoon, though
capping will likely limit coverage. Instability and shear may
support a few strong to marginally severe storms.
Day
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 156 PM CDT Fri Jun 24 2022
With southwest to zonal flow overhead, storms chances will increase
in northern Oklahoma Saturday night along and behind an incoming
front. Instability and shear may support a few strong to marginally
severe storms.
Sunday's high temperatures are expected to drop 10 to 20 degrees
from Saturday (highs in the upper 70s to mid 80s across northern two
thirds of Oklahoma). Areas along the Red River will also see some
relief (highs in the mid 90s), but will have to wait until Monday to
realize the full effects of the cold front. Breezy winds behind the
front on Sunday will also help keep things chill. As the front
continues southward, some lingering precipitation behind the front
on Sunday will be possible.
Zonal to northwest flow will help keep some low rain chances in the
forecast through Tuesday (in the form of mainly nocturnal MCS's).
After this, the ridge begins building back in resulting in a gradual
warm up through the rest of the week, though there is some
uncertainty in whether that ridge will be able to maintain toward
next weekend.
Day
&&
.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Fri Jun 24 2022
VFR conditions prevail throughout the period. LLWS is expected
tonight into early tomorrow morning for most TAF sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 101 72 83 / 0 0 10 10
Hobart OK 76 103 70 85 / 0 0 20 10
Wichita Falls TX 77 104 73 93 / 0 0 0 10
Gage OK 77 100 64 77 / 10 20 60 30
Ponca City OK 77 101 68 79 / 0 10 50 20
Durant OK 76 100 73 94 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ006>008-
011>013-018>020-024>026-032-043-048-052.
Heat Advisory until 8 PM CDT this evening for OKZ032-043-048-052.
TX...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...01Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Fri Jun 24 2022 OKZ004>048-050>052-TXZ083>090-251645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Fri Jun 24 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Hot again with afternoon highs reaching the upper 90s to low 100s. Triple digit heat index values will be possible in some locations today with heat index values around 105 possible in parts of southeast Oklahoma. If you have to be outdoors today, take steps to prevent heat related illnesses. .Fire Weather... Elevated fire weather conditions could be possible this afternoon in parts of western Oklahoma and western north Texas due to drying vegetation, breezy winds, and low RH. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... One more hot day expected Saturday with triple digit afternoon highs in many locations. Heat index values around 105 could also be possible in some locations. A cool down is expected Sunday into early next week after a cold front moves through the area. .Thunderstorms... Showers and thunderstorms will be possible near and behind a cold front that is expected to move across the area this weekend. The highest chances will be across portions of northern Oklahoma. A few strong to marginally severe storms could be possible Saturday. Locally heavy rain could also be a concern in some areas. Low storm chances will continue for parts of the area Monday into Tuesday and again on Thursday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
One structure was reported damaged by the fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040525.